Alert archive / Mississippi / Flash Flood Warnings in 2008

Flash Flood Warning 34, NWS Jackson, MS

May 15, 2008Leake County, Scott County, Smith County, Mississippi

NWS Jackson, MS issued this flash flood warning at May 15, 2008, 10:28 AM CDT for Leake County, Scott County, Smith County, Mississippi. It was in force for 72 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 15, 2008, 10:28 AM CDT (15:28 UTC)
Expired
May 15, 2008, 11:40 AM CDT
In force
72 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Leake County, MS, Scott County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 42 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 3.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2008-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 376 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2008-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 431 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
376 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
484 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
431 m²/s²
0-3 km storm-relative helicity
553 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 151529
FFWJAN
MSC079-123-129-151700-
/O.NEW.KJAN.FF.W.0034.080515T1528Z-080515T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1028 AM CDT THU MAY 15 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LEAKE COUNTY IN CENTRAL MISSISSIPPI...
  SCOTT COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...HARPERVILLE...MORTON...FOREST...
  SMITH COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL NOON CDT

* AT 1028 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
  FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOMEWOOD...
  PULASKI...FORKVILLE...LUDLOW...HILLSBORO...STEELE...PINEVILLE...
  BURNS AND RALEIGH

ADDITIONAL RAINFALL AMOUNTS OF ONE INCH OF RAIN IS POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3181 8965 3220 8967 3259 8974 3259 8933
      3183 8935
TIME...MOT...LOC 1528Z 180DEG 0KT 3190 8947

$$

MRM
2 follow-up statements
000 
WGUS74 KJAN 151601
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1059 AM CDT THU MAY 15 2008

MSC079-123-129-151700-
/O.CON.KJAN.FF.W.0034.000000T0000Z-080515T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SMITH MS-SCOTT MS-LEAKE MS-
1059 AM CDT THU MAY 15 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
LEAKE...SCOTT AND SMITH COUNTIES...

AT 1051 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOMEWOOD...
PULASKI...FORKVILLE...LUDLOW...HARPERVILLE...HILLSBORO...STEELE...
PINEVILLE...BURNS...RALEIGH...MORTON AND FOREST

ADDITIONAL RAINFALL AMOUNTS OF AROUND ONE INCH ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3181 8965 3220 8967 3259 8974 3259 8933
      3183 8935
TIME...MOT...LOC 1559Z 180DEG 0KT 3190 8947

$$

MRM
000 
WGUS74 KJAN 151640 RRA
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1141 AM CDT THU MAY 15 2008

MSC079-123-129-151651-
/O.CAN.KJAN.FF.W.0034.000000T0000Z-080515T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SMITH MS-SCOTT MS-LEAKE MS-
1141 AM CDT THU MAY 15 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR LEAKE...SCOTT AND
SMITH COUNTIES...

THE HEAVY RAIN AND THUNDERSTORM ACTIVITY HAS MOVED OUT OF THE AREA.

LAT...LON 3181 8965 3220 8967 3259 8974 3259 8933
      3183 8935
TIME...MOT...LOC 1641Z 180DEG 0KT 3190 8947

$$

GARRETT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 15, 4:25 AM CDT, 6 hours 3 minutes earlier.

Area forecast discussion, May 15, 4:25 AM CDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
425 AM CDT THU MAY 15 2008

TODAY AND TONIGHT...RIGHT OUT OF THE GATE THIS
MORNING...TORNADO WATCH 325 IS IN EFFECT UNTIL 11 AM FOR A GOOD
PORTION OF THE FORECAST AREA.  CONVECTION IS ONGOING THIS MORNING
ACROSS MOST OF THE FORECAST AREA AS A SERIES OF UPPER LEVEL
DISTURBANCES MAKE THEIR RUN ON THE FORECAST AREA ALONG A COLD FRONT
THAT IS SLOWLY DROPPING SOUTHEAST ACROSS SOUTHWEST TENNESSEE...
INTO CENTRAL ARKANSAS...AND INTO NORTHEAST TEXAS.  THIS LOOKS LIKE
ITLL BE THE CALL OF THE DAY ACROSS MOST OF THE FORECAST AREA UNTIL
THE FRONT PUSHES SOUTH THROUGH THE AREA LATE TONIGHT.

AS THESE DISTURBANCES MOVE ALONG AND SOUTH OF THE COLD FRONT IN A
VERY WARM AND UNSTABLE AIRMASS...CONFIDENCE REMAINS HIGH TODAY THAT
MOST OF THE FORECAST AREA WILL SEE A GOOD BIT OF RAINFALL AT SOME
POINT IN TIME THROUGHOUT THE DAY...WITH THE POTENTIAL FOR SOME
FLOODING TO OCCUR.  AS A RESULT...IVE INCREASE POPS ACROSS THE
ENTIRE AREA TODAY...AND WILL OBVIOUSLY KEEP THE CURRENT FLASH FLOOD
WATCH FOR THE ENTIRE FORECAST AREA GOING.

WITH THAT SAID THOUGH...THE ONLY REAL FLY IN THE OINTMENT PER SAY IS
THE POTENTIAL OF A BROAD AREA OF CONVECTION FIRING FAR ENOUGH TO THE
SOUTH OF THE FORECAST AREA TO WHERE WE COULD ESSENTIALLY GET CUT
OFF.  STILL...MY THINKING IS THAT EVEN IF THAT OCCURS ITLL BE MORE
OF A HAMPER IN TERMS OF SEVERE STORM POTENTIAL OVER THE AREA...AND
NOT IN TERMS OF HURTING THE SPREAD OF SOAKING RAINS ACROSS THE
ARKLAMISS REGION.

THAT BRINGS ME TO THE NEXT TOPIC OF DISCUSSION...SEVERE STORM
POTENTIAL.  THE POTENTIAL FOR SEVERE STORMS WILL EXIST ACROSS THE
ENTIRE FORECAST AREA TODAY...BUT WILL TAPER OFF BEHIND THE COLD
FRONT AS IT DROPS SOUTHEAST ACROSS THE AREA LATER THIS AFTERNOON AND
EVENING.  ESSENTIALLY...WITH THE ABUNDANCE OF MOISTURE POOLED OVER
THE REGION COUPLED WITH DAYTIME HEATING...INCREASING INSTABILITY...
FORCING ALONG THE FRONT...AND ALTHOUGH DEEP LAYER WIND SHEAR
DECREASES SLIGHTLY...ITLL STILL BE SUFFICIENT ENOUGH TO KEEP A RISK
OF SEVERE STORMS OVER THE AREA TODAY AND INTO THIS EVENING...
ESPECIALLY ACROSS THE SOUTH WHERE THE BETTER INSTABILITY LOOKS TO
EXIST LATER TODAY.  IT LOOKS LIKE ALL MODES OF SEVERE WEATHER WILL
BE POSSIBLE THROUGHOUT THE DAY TODAY.

AS WE MOVE INTO THE EVENING AND OVERNIGHT HOURS TONIGHT...THE COLD
FRONT WILL CONTINUE PUSHING SOUTHEAST THROUGH THE CWA.  RAINFALL
SHOULD BE ENDING BEHIND THE FRONT IN THE PROCESS...WITH MOST IF NOT
ALL OF THE ACTIVITY CONFINED TO LOCATIONS MAINLY ALONG AND SOUTH OF
INTERSTATE 20 THROUGH THE EVENING HOURS...AND THEN PROGRESSING
FURTHER SOUTH THROUGH THE OVERNIGHT HOURS.  THE SEVERE POTENTIAL
WILL ALSO CONTINUE INTO THE EVENING...BUT AS WE BEGIN TO LOSE
HEATING...THIS POTENTIAL IS EXPECTED TO DECREASE. /19/

FRIDAY THROUGH NEXT THURSDAY...FRIDAY APPEARS TO BE ANOTHER
CLOUDY...WET...AND COOL DAY. EVEN THOUGH THE FRONT WILL LIKELY HAVE
PUSHED SOUTH INTO SRN MS/LA WE WILL STILL BE EMBEDDED IN SW FLOW.
ANOTHER PIECE OF ENERGY IS EXPECTED TO MOVE THROUGH THE GULF COAST
STATES AND LOOKS TO BREAK OUT ADDITIONAL SHRA AND POSSIBLY ISLTD
TSRA....MAINLY ACROSS THE SOUTHERN HALF OF THE CWA. MOST OF THE RAIN
SHOULD BE OUT OF THE AREA BY LATE AFTN BUT SOME LINGERING SHRA COULD
REMAIN OVER THE EXTREME SE INTO THE EARLY EVN HRS.

.LONG TERM...MEDIUM RANGE MDLS SEEM TO BE IN DECENT AGREEMENT
OVERALL THROUGH MON AND THEN SIGNIFICANT DIFFERENCES OCCUR. THE AREA
WILL GO UNDER NW FLOW THIS WEEKEND AND PERSIST INTO MON WITH A WEAK
FRONT LATE SUN. IT IS AT THIS POINT WHERE THE MDLS START TO GO IN
OPPOSITE DIRECTIONS. THE ECMWF START TO LOSE THE DOMINATE ERN CONUS
TROUGH TUE AND THEN QUICKLY TRANSITIONS INTO A DEEP CLOSED LOW OVER
THE CONTINENTAL DIVIDE BY WED NIGHT. THE GFS HOLDS ONTO A ERN CONUS
TROUGH WITH A LARGE RIDGE OVER THE CONTINENTAL DIVIDE. WITH SUCH
LARGE DISCREPANCIES CONFIDENCE IN THE FCST IS NOT VERY HIGH BUT WITH
THE WAY THE GFS HAS OUTPERFORMED THE ECMWF FOR ABOUT THE LAST MONTH
I WILL STICK CLOSELY TO THE GFS SOLN.

SAT SHOULD BE THE QUIETEST DAY OF THE FCST BUT LIGHT RAIN LOOKS TO
RE-ENTER THE FCST ON SUN. DRIER AIR WILL HAVE ALREADY FILTERED IN
AND WITH NW FLOW BOTH IN THE MID LEVELS AND AT THE SFC THINGS WILL
REMAIN QUIET ON SAT. BY SUN RETURN FLOW NEVER REALLY SETS BACK UP
BUT SOME MOISTURE WILL TRY TO BUILD AHEAD OF A WEAK FRONT THAT WILL
APPROACH THE ARKLAMISS SUN AFTN. THIS WILL BE DRIVEN SOUTH BY A
DISTURBANCE IN THE NW FLOW AND COULD HELP TO DEVELOP LIGHT SHRA
AND POSSIBLY AN ISLTD TSRA LATE SUN AFTN AND OVERNIGHT.

MON NW FLOW WILL REMAIN OVER THE AREA BUT INSTEAD OF DRIVING THE
FRONT ALL THE WAY THROUGH THE CWA IT ACTUALLY LOSES ITS IDENTITY
AND RETURN FLOW FINALLY STARTS TO SET BACK UP. THE MID LEVEL
DISTURBANCE WILL HAVE PUSHED THROUGH ENDING JUST ABOUT ALL RAIN
CHANCES EARLY MON MORNING. TUE WILL LIKELY REMAIN QUIET BUT WITH NW
FLOW PROBABLY SENDING A WEAK IMPULSE INTO THE AREA AND THE ENERGY
OVER THE BAHA REGION STARTING TO PHASE BACK IN LIGHT SHRA COULD
DEVELOP ESPECIALLY AS THE MOISTURE INCREASES.

BETTER RAIN CHANCES LOOK TO RETURN EARLY WED AS ANOTHER FRONT
APPROACHES THE AREA. WITH NW FLOW CONTINUING IT WILL TRY TO DRIVE
ANOTHER COLD FRONT INTO THE AREA THIS FRONT LOOKS TO BE A LITTLE
STRONGER THAN THE ONE LATE SUN. ALSO THERE SHOULD BE MORE MOISTURE
TO WORK WITH AND SLIGHTLY BETTER INSTABILITY AND WITH THAT TSRA WILL
BE POSSIBLE. IT IS STILL A GOOD WAYS OUT THERE BUT THERE COULD BE A
FEW STRONG AND POSSIBLY AND ISLTD SEVERE OR TWO BUT I WILL HOLD OFF
ON MENTIONING ANYTHING IN THE HWO AT THIS TIME.

AS FOR CHANGES TO GUI I HAVE STUCK CLOSE TO THE MEX VALUES AND HAVE
MADE NO SIGNIFICANT CHANGES ANYWHERE IN THE FCST. /CAB/

&&

.AVIATION...SHOWERS AND THUNDERSTORMS ARE SPREADING ACROSS AREAS MAINLY
ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR THIS MORNING. EXPECT
ANY STORMS TO HAVE THE POTENTIAL FOR TORRENTIAL DOWNPOURS... FREQUENT
LIGHTNING...AND GUSTY WINDS. AWAY FROM THIS ACTIVITY... CONDITIONS
WILL BE LARGE IFR TO MVFR THROUGH A COMBO OF LOW CLOUDS AND CEILINGS.
EXPECT AREAS OF RAIN AND EMBEDDED STORMS TO BE RATHER WIDESPREAD
ACROSS THE ENTIRE REGION THROUGH AT LEAST THE FIRST HALF OF THE DAY
TODAY. CONDITIONS WILL GRADUALLY IMPROVE FROM NORTH TO SOUTH LATE
THIS AFTERNOON AS A COLD FRONT SLOWLY SINKS SOUTH THROUGH THE
ARKLAMISS REGION. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       81  63  72  53 / 100  50  45  11
MERIDIAN      81  62  73  54 / 100  52  46  13
VICKSBURG     81  62  72  51 / 100  53  38   9
HATTIESBURG   83  67  75  57 / 100  66  71  13
NATCHEZ       81  63  70  53 / 100  54  50   9
GREENVILLE    79  59  74  51 / 100  33  16   7
GREENWOOD     79  59  74  51 / 100  31  21   7

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR MSZ018-019-025>066-
     072>074.

LA...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR LAZ007>009-015-016-
     023>026.

AR...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR ARZ074-075.

&&

19/CAB
Hazardous weather outlook, May 15, 5:05 AM CDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
505 AM CDT THU MAY 15 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
161015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
505 AM CDT THU MAY 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
MUCH OF THE OUTLOOK AREA TODAY. AS A SERIES OF UPPER LEVEL
DISTURBANCES MOVE ALONG AND AHEAD OF A COLD FRONT THAT WILL DROP INTO
THE OUTLOOK AREA LATER TODAY WHERE AN ALREADY WARM...MOIST...AND
UNSTABLE AIRMASS EXITS. THIS COMBINED WITH DAYTIME HEATING AND
ADEQUATE WIND SHEAR WILL ALLOW THE POTENTIAL FOR SEVERE STORMS TO
DEVELOP ACROSS THE REGION. HAIL...STRONG DAMAGING WINDS...AND A FEW
TORNADOES WILL BE POSSIBLE WITH ANY SEVERE STORMS.

WHILE THE SEVERE RISK WILL END ACROSS THE NORTHERN PORTIONS OF THE
AREA LATER THIS AFTERNOON...IT WILL CONTINUE INTO THE EARLY EVENING
HOURS OVER LOCATIONS MAINLY ALONG AND SOUTH OF THE INTERSTATE 20
CORRIDOR. HOWEVER...AS DAYTIME HEATING IS LOST...AND SEVERE ACTIVITY
REMAINING IS EXPECTED TO WEAKEN.

IN ADDITION...PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE OVER MUCH OF
THE AREA TODAY. THE MAIN AREA OF CONCERN WILL BE ALONG AND NORTH OF
THE I-20 CORRIDOR THURSDAY MORNING. HOWEVER PERIODS OF HEAVY RAINFALL
ARE ALSO POSSIBLE OVER AREAS SOUTH OF I-20 THIS AFTERNOON. FLOODING
OF STREETS...AND IN LOW LYING AND POOR DRAINAGE AREAS WILL BE
POSSIBLE DURING THIS TIME. ADDITIONAL RAINFALL AMOUNTS FROM 2 TO 5
INCHES WILL BE POSSIBLE THROUGH THIS AFTERNOON...WITH LOCALLY HIGHER
AMOUNTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH NEXT WEDNESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS MORNING THROUGH THIS EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

19

In the hours before

Local storm report, May 15, 8:24 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
824 AM CDT THU MAY 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 AM     FLASH FLOOD      BRANDON                 32.28N 90.00W
05/15/2008                   RANKIN             MS   EMERGENCY MNGR

            SEVERAL STREETS STARTING TO FLOOD.

0614 AM     TSTM WND DMG     FROGMORE                31.60N 91.67W
05/15/2008                   CONCORDIA          LA   LAW ENFORCEMENT

            SEVERAL TREES WRE BLOWN DOWN ALONG HWY 84 ALONG WITH A
            FEW POWER POLES.

0610 AM     TSTM WND DMG     MONTEREY                31.45N 91.72W
05/15/2008                   CATAHOULA          LA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN AROUND THE MONTEREY AREA AND ALONG
            HWY 129.

&&

CME
Local storm report, May 15, 8:27 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
827 AM CDT THU MAY 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     FLASH FLOOD      RIDGELAND               32.42N 90.13W
05/15/2008                   MADISON            MS   NWS EMPLOYEE

            ON THE SOUTHBOUND SIDE OF HIGHLAND COLONY NEAR LIVINGSTON
            RD...ONE LANE IS IMPASSIBLE AND CLOSED DUE TO NEARLY A
            FOOT OF WATER OVER IT. THE SECOND LANE IS PASSIBLE BUT IS
            COVERED BY WATER.

&&

WESTER
Local storm report, May 15, 9:41 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
941 AM CDT THU MAY 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0941 AM     FLASH FLOOD      EDEN                    32.99N 90.32W
05/15/2008                   YAZOO              MS   LAW ENFORCEMENT

            WATER FLOWING ACROSS US HWY 49. BARRIERS BEING PUT UP.

&&

AEG
Local storm report, May 15, 10:22 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1022 AM CDT THU MAY 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 AM     TSTM WND DMG     5 SW PURVIS             31.09N 89.47W
05/15/2008                   LAMAR              MS   EMERGENCY MNGR

            NUMEROUS TREES DOWN BLOCKING ROADS BETWEEN PURVIS AND
            LUMBERTON. POSSIBLE TORNADO.

1001 AM     TSTM WND DMG     1 E PURVIS              31.14N 89.39W
05/15/2008                   LAMAR              MS   EMERGENCY MNGR

            ROOF DAMAGE TO PURVIS MULTIPURPOSE CENTER. TREES DOWN AT
            INTERSECTION OF HWY 589 AND US HWY 11. POSSIBLE TORNADO.

&&

AEG
Local storm report, May 15, 10:24 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1024 AM CDT THU MAY 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 AM     TORNADO          CAMP SHELBY             31.18N 89.25W
05/15/2008                   FORREST            MS   EMERGENCY MNGR

            TWO EMA SPOTTERS CONFIRM TORNADO ON THE GROUND AT THE
            SOUTH GATE OF CAMP SHELBY.

&&

AEG
Local storm report, May 15, 10:25 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1025 AM CDT THU MAY 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 AM     FLASH FLOOD      MORTON                  32.36N 89.66W
05/15/2008                   SCOTT              MS   EMERGENCY MNGR

            SEVERAL ROADS FLOODED IN FOREST AND MORTON. BUSINESS
            TAKING ON WATER AT INTERSECTION OF HWY 35 AND 80.

&&

HAMRICK

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 3:58 AM CDTFlash Flood WarningJANHumphreys, Issaquena, Sharkey, Washington3 hr
May 15, 4:28 AM CDTFlash Flood WarningJANHolmes, Yazoo5 hr
May 15, 6:30 AM CDTFlash Flood WarningJANHinds, Madison, Rankin3 hr
May 15, 6:46 AM CDTSevere Thunderstorm WarningJANClaiborne, Warren59 min
May 15, 6:58 AM CDTFlash Flood WarningJANHumphreys, Issaquena, Sharkey, Washington3 hr
May 15, 7:33 AM CDTFlash Flood WarningJANHinds, Issaquena, Sharkey, Warren, Yazoo117 min
May 15, 8:09 AM CDTFlash Flood WarningJANScott, Smith2 hr
May 15, 8:27 AM CDTWind AdvisoryJANAttala, Carroll, Claiborne, Copiah, Grenada, Hinds and 17 more3 hr
May 15, 9:03 AM CDTSevere Thunderstorm WarningJANLamar, Marion57 min
May 15, 9:14 AM CDTFlash Flood WarningJANClarke, Jasper, Lauderdale, Newton2 hr
May 15, 9:29 AM CDTFlash Flood WarningJANAttala, Hinds, Holmes, Humphreys, Madison, Rankin and 1 more91 min
May 15, 9:41 AM CDTTornado WarningJANForrest, Lamar, Marion49 min
May 15, 9:58 AM CDTFlash Flood WarningJANForrest, Lamar, Marion102 min
May 15, 10:02 AM CDTRiver Flood WarningJANLeake4 days
May 15, 10:46 AM CDTFlash Flood WarningJANJones55 min
May 15, 11:06 AM CDTRiver Flood WarningJANSharkey11 hr
May 15, 11:09 AM CDTFlash Flood WarningJANClarke, Jasper, Lauderdale, Newton66 min
May 15, 3:17 PM CDTRiver Flood WarningJANYazoo4 days
May 15, 3:29 PM CDTRiver Flood WarningJANSimpson66 hr
May 15, 3:32 PM CDTRiver Flood WarningJANMadison, Yazoo5 days

Nearby

Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.